MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT EZ; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT EZ; BLOOD GLUCOSE METER
Model Number 7252
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that her contour next ez meter was producing e11 error messages, indicative of a testing technique error.The customer contacted ascensia diabetes care to receive the replacement meter.During the follow-up call, the customer stated that since she did not receive the replacement product and was unable to perform testing, she took more than usual medication and could not wake up.No further event details were provided.The customer had been advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour next ez meter with serial # (b)(6) for evaluation.The serial # of the returned meter was slightly different from the one indicated originally by the customer to be involved in the event occurrence, i.E.Serial # (b)(6).The returned meter was tested with the in-house contour next test strips using a blood sample, which gave a satisfactory performance.No e11 error messages, indicative of testing technique error were obtained during in-house testing.Based on the information received upon the return of the meter, serial # in section d4 and device manufacture date in section h4 have been updated.

Brand Name
CONTOUR NEXT EZ
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key11386151
Report Number1810909-2021-00112
Device Sequence Number14484387
Product Code NBW
UDI-Device Identifier00301937252013
UDI-Public00301937252013
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number7252
Device Catalogue Number7252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR